Missouri, 2001Flood in Missouri, June 20, 2001
June 20, 2001 · NWS LSX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 20, 2:50 AM CST, 12 hours 10 minutes earlier.
Area forecast discussion, Jun 20, 2:50 AM CST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CDT WED JUN 20 2001
06Z SFC ANALYSIS IND RATHER DIFFUSE FNT EXTDG FM CNTRL IN WWD THRU
STL AREA AND CNTRL MO INTO SERN KS. RADAR MOSAIC SHOWS NARROW LN OF
TSTMS HAVE DVLPD INVOF FNT WITH LRGR MCS SYS DROPPING SLOLY SEWD
INTO W CNTRL MO.
FCST PROB FOR THE MRNG PACKAGE IS THE ONGOING SAGA OF PCPN CHCS NXT
48HRS. ALSO...HOW HVY WL PCPN GET AND WL FFA BE NEEDED?
00Z MODELS RMN IN DECENT AGRMT ON UPR FEATURES...THOUGH ON SFC
FEATURES NGM CONT TO BE SLOWEST WITH SWD PROPAGATION OF FNT. RATHER
FLAT UPR FLO OVR NRN CONUS TO BCM MORE AMPLIFIED NXT 60HRS AS RDG
BLDS OVR ROCKIES AND TROF DIGS INTO GRTLKS RGN. TROF AXIS XPCTD TO
PASS THRU FA LATE THU/THU EVNG. ON SFC FEATURES...CDFNT TO MOV THRU
SRN ZONES BY THIS AFTN AND RMN S OF FA BY TNGT. NGM IS SLOWEST OF
THE THREE MODELS AND HAS BEEN DISCARDED. ETA/AVN FNTL POSNS CLOSELY
FOLLOWED.
FOR TDA...THREE AREAS OF PCPN WL AFFECT FCST. FIRST IS NARROW LN OF
TSTMS JUST S OF I-70 CORR WHICH ARE SLGTLY TO N OF SFC FNT. THESE
STMS APPEAR TO BE ELEVATED IN NATURE. WUD XPCT THIS AREA OF TSTMS
TO DMSH BGNG ARND 15Z. ANOTR AREA IS MCS TO OUR W. C-VECTORS TAKE
THIS MAINLY TO THE SE ARND FA...THOUGH IT MAY IMPACT CNTRL AND NERN
MO FOR A TIME THIS MRNG...ESP AS RGT ENTR RGN OF UPR JET SETS UP AND
COAXES IT THIS WAY. THIS PCPN AREA WL BE PREVALENT MAINLY BFR 18Z.
THIRD ITEM FOR PCPN HAS NOT DVLPD YET...AND WL BE SFC-BASED TSTMS
ALG FNT WHICH BY THIS AFTN WL BE ALG FAR SRN ZONES. FFG INDS LOWEST
VALUES IN ERN AND NWRN ZONES. GIVEN BEST INSTAB FOR CONVECTIVE STMS
WL EXIST ACRS I-70 CORR AND SWD (AND THIS IS IN AREA OF HIR FFG
VALUES) WL FOREGO ANY FFA AT THIS TIME. INSTEAD...WL MENTION LCLLY
HVY RAFL POTNL THESE AREAS. TEMPS CUD BE TRICKY GIVEN PCPN...BUT
GUIDANCE OVERALL LUKS GOOD.
FOR TNGT...MODELS ALL DVLP NEW MCS OVR SRN KS/NRN OK...BUT OVER OUR
WAY VORT MX ALG WITH LFT EXIT RGN OF JETLET ACRS SRN MO WL BREAK OUT
NEW AREA OF PCPN DURG EVNG HRS. /OLD/ FNTL BDRY TO OUR S WL AGAIN
GET ACTIVE AS WELL. AGAIN DO NOT ANTICIPATE A FFA FOR THIS PD WITH
BEST RAIN THREAT ACRS S...AND HIGHEST FFG VALUES THERE. POPS WL
DECR FM SRN TO NRN ZONES.
FOR THU AND THU NITE...PCPN WL BE PREVALENT OVR SRN/ERN ZONES FM
LEFTOVERS OF MCS/EVNG CONVECTION OF NITE BFR. TROF AXIS SWINGING
THRU DURG LATE AFTN COMBINED WITH LLVL CONV AND DECENT INSTAB MAY
TRIGGER SCT SHRA IN NRN ZONES LATE. THIS TO CARRYOVER SUM INTO EVNG
HRS.
.STL...NONE
TES
In the hours before
Special weather statement, Jun 20, 10:15 AM CST, 4 hours 45 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-202300-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT WED JUN 20 2001
THE SEVERE WEATHER THREAT: SEVERE THUNDERSTORMS ARE NOT EXPECTED
ACROSS THE ENTIRE AREA.
FOR THE PERIOD: THIS AFTERNOON AND TONIGHT.
THE WEATHER OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT MAINLYj ALONG AND SOUTH OF I-70.
PEDIGO
Flood, St. Louis
- When
- June 20, 3:00 PM CST
- Where
- St. Louis County, Grantwood
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
Heavy rain caused some localized flooding in the Grant's Farm area. Gravois Creek flooded causing a couple of roads to be closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, June 20, 20015 injured · $59 million · F0 · 15 events
- Flash Flood and Lightning Strike in Pennsylvania, June 20, 20011 death · 2 injured · $50,000 · 2 events
- Tornadoes and Hail in North Dakota, June 20, 2001$30 million · F0 · 34 events
- Hail in Colorado, June 20 to 21, 2001$5.0 million · 4 in hail · 13 events
- Damaging Winds and Lightning Strikes in Maryland, June 20, 2001$2.0 million · 5 events
- High Wind in New York, June 20, 200111 injured · $25,000 · 1 event
- Hail and Damaging Winds in New York, June 20, 2001$635,000 · 2.75 in hail · 18 events
- Hail and Damaging Winds in Ohio, June 20, 20011 injured · $615,000 · 1.75 in hail · 3 events
- Damaging Wind in Pennsylvania, June 20, 2001$500,000 · 1 event
- Lightning Strikes in New York, June 20, 2001$150,000 · 2 events
- Flood and Lightning Strike in Kansas, June 20, 2001$90,000 · 2 events
- Hail and Damaging Winds in Kansas, June 20 to 21, 2001$25,000 · 1.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251941.